Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 56, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Oct 27, 2016, 2:48 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2016, 2:48 PM EDT (18:48 UTC)
- Expired
- Oct 27, 2016, 8:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
591 WHUS73 KIWX 271848 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 248 PM EDT THU OCT 27 2016 LMZ043-046-280000- /O.NEW.KIWX.SC.Y.0056.161027T1848Z-161028T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 248 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: WINDS NORTHWEST 10-20 KNOTS DIMINISHING THIS EVENING TO 10-15 KNOTS * WAVES: 3-5 FEET DECREASING TO 2-4 THIS EVENING PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
038 WHUS73 KIWX 272351 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 751 PM EDT THU OCT 27 2016 LMZ043-046-280100- /O.EXP.KIWX.SC.Y.0056.000000T0000Z-161028T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 750 PM EDT THU OCT 27 2016 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 8 PM EDT THIS EVENING... WINDS AND WAVES HAVE DIMINISHED/SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA AND WILL CONTINUE TO DIMINISH/SUBSIDE TONIGHT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 1:05 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 27, 1:05 PM EDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 105 PM EDT Thu Oct 27 2016 .SYNOPSIS... Issued at 1252 PM EDT Thu Oct 27 2016 Low pressure continues to lift across the eastern Great Lakes and the associated cloud cover will remain in place throughout the remainder of the afternoon into this evening. Lows tonight are expected to dip down into the upper 30s. By Friday morning, cloud cover will slowly decrease and a shift in the winds from the south will allow for warmer temperatures that should reach into the low to mid 60s. && .SHORT TERM...(Today and Tonight) Issued at 257 AM EDT Thu Oct 27 2016 Cold front associated with sw disturbance cutting through nrn lower MI lagging back across ne IL/nw IN yet will accelerate ewd through daybreak as system lifts out through the ern lakes. Prefrontal trough still continues to drive sct shower development over ern third of CWA although with a diminishing trend as low level jet and attendant moisture flux shift east out of nw OH by daybreak. Thus will drop prior lingering pops across the east after daybreak. Otherwise shallow but intense low level cold advection wing to shift se behind departing sfc cyclone this morning. Even so delta t's marginal within shallow moisture layer underneath strongly subsident regime aloft and will refrain from entertaining any pops. That said extensive closed cell stratocu expected to result and will side with colder guidance temps. && .LONG TERM...(Friday through Wednesday) Issued at 257 AM EDT Thu Oct 27 2016 High zonal flow continues southward of active nrn stream flow stuck along and north of the US/Canadian border this period. Series of low amplitude disturbances and accompanying sfc boundaries will generally be devoid of significant low level moisture return not to mention northward track of appreciable dynamical forcing. However exception exists late Sat night into Sun morning tied to frontogenetical response developing within coupled jet structure aloft over the western lakes northward of stalling OH river frontal zone. Deterministic run continuity not the best but consensus signals good enough to follow blended pop bump. Other than brief cooling Sun remainder of the period to feature well above normal temps...especially Sat and Tue. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 1252 PM EDT Thu Oct 27 2016 Cloudy skies will continue throughout the remainder of the afternoon and into this evening. MVFR ceilings are forecasted to remain until around midnight at KFWA as surface winds diminish and cloud cover will lift to around 10 kft after midnight. Lower ceilings will remain in northwest Indiana due to low clouds remaining due to a NW wind coming off of Lake Michigan. Winds will shift to the south on Friday morning which will gradually lift the low cloud deck for all of Northern Indiana. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Heidelberger SHORT TERM...T LONG TERM...T AVIATION...Heidelberger Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 27, 4:40 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 440 AM EDT THU OCT 27 2016 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-280845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...KENDALLVILLE... LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON... BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH... BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE... SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... FORT WAYNE...NEW HAVEN...MONTICELLO...MONON...BROOKSTON... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH... NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY... MONTPELIER...PORTLAND...DUNKIRK...NILES...BENTON HARBOR... ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS...BUCHANAN...PAW PAW LAKE... DOWAGIAC...CASSOPOLIS...MARCELLUS...STURGIS...THREE RIVERS... WHITE PIGEON...MENDON...COLDWATER...BRONSON...HILLSDALE... JONESVILLE...LITCHFIELD...BRYAN...EDGERTON...WAUSEON...ARCHBOLD... SWANTON...DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON... DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...PAYNE...OTTAWA... LEIPSIC...COLUMBUS GROVE...CONTINENTAL...PANDORA...VAN WERT... OHIO CITY...LIMA...SPENCERVILLE 440 AM EDT THU OCT 27 2016 /340 AM CDT THU OCT 27 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-280845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 440 AM EDT THU OCT 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL BE POSSIBLE FRIDAY AND SATURDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.